Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Skin tanning, pigmentation. Used cosmelite. Should I continue usage?

hello doctor,Iam preethi 23 yrs i suffered from skin tanning and darkening pigmentation year back, dermatologist suggested me to use cosmelite. it gave me amazing results lik lighter skin tone complexion improved, but wen discontinued to use skin became darker, I am very dark but this cream thrown my darkness n inferiority complex too, so people suggest me to use til i get married bt I am scared wil i get any prob in future
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  589
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response
You have been using Cosmelite cream since long...This cream contains hydroquinone + Tretinoin + is a triple combination commonly used by dermatologists for treating hyperpigmentation,,,but one has to use this cream with caution..It has to be applied only at night...Moreover, it should not be rubbed over the skin ..and very small amount has to be applied...At a stretch, this cream is not to be used for more than 2-3 months...
Long term use of these egents on the face can lead to various problems like skin thinning, photosensitivity, hair growth, redness, pigmentation etc..
Now due to improper usage, you seem to have developed pigmentation over your face...So firstly, i would advise you to stop using this cream ...
You can start using a lightening agent like kojic acid with vitamin C twice a day. Along with it, you should continously use a sunscreen( spf>26) over your face before going out in the sun..Also take oral vitamin C supplementation continously for a month or so...

If inspite of all these measures, you feel that the pigmentation continues to persisit, then i would advise you to see a dermatologist who might be able to help you with other techniques like chemical peels, dermabrasion , lasers etc
Hope it helps
Dr Geetika Paul
Answered: Sun, 14 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor